Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switch to Atripla
Jun 2, 2010

I am going to switch my med from Sustiva,reyataz,norvir and abacvir to atripla...under the doctors orders...I know that atripla contains sustivia...so I do not thinkI will suffer any further CNS symptoms when I switch...what about the two other drugs in Atripla?

JB On the Rock

Response from Dr. McGowan

Dear JB on the Rock,

Not sure why you ended up on such an unusual combination. If it was due to having resistance in your virus than the switch to Atripla may not be the safest move. You should discuss that with your doctor.

Assuming resistance is not an issue, the other 2 drugs in Atripla are tenofovir and emtricitabine...both are in the same family as abacavir and both also come together in a medicine called Truvada. They are usually well tolerated but some people may have some "bloating" of the stomach with them. Also it is important to watch the kidney function and avoid taking other medicines together that could also cause kidney problems. Truvada has not been associated with heart attacks and does not affect the cholesterol levels to any great extent. Truvada may cause more thinning of the bones (osteoporosis) than your current treatment, but has not been associated with more bone fractures.

Best, Joe



Previous
Viramune vs. Isentress
Next
Question about Unique Cases

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement